North Carolina, 2011Lightning Strike in North Carolina, September 7, 2011
September 7, 2011 · NWS MHX · 1 event in 1 county or zone
A weak cold front stalled across Eastern North Carolina on September 7th with a report of lightning damage to one home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front stalled across Eastern North Carolina on September 7th with a report of lightning damage to one home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Sep 7, 9:28 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 7, 9:28 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1028 AM EDT WED SEP 7 2011
.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS CENTRAL NORTH CAROLINA TODAY.
HURRICANE KATIA WILL PASS WELL OFFSHORE THURSDAY WITH CONTINUED HIGH
SURF AND RIP CURRENT RISK. A WEAK TROUGH OF LOW PRESSURE WILL REMAIN
CENTERED ACROSS CENTRAL NORTH CAROLINA FRIDAY THROUGH MONDAY.
&&
.NEAR TERM /TODAY/...
AS OF 1022 AM WEDNESDAY...LINE OF SHOWERS AND THUNDERSTORMS ORIENTED
NORTH/SOUTH IS MOVING VERY SLOWLY EASTWARD WHILE THE STORMS MOVE
NORTH UNDER MOIST SOUTHERLY LOW LEVEL FLOW. STORM INTENSITIES ARE
DECREASING SLIGHTLY. HOURLY RAINFALL AMOUNTS HAVE MAXED OUT AT OVER
1 INCH OVER PAST FEW HOURS WITH PW/S OVER 2 INCHES ASSOCIATED WITH
THE LINE. LINE WILL CONTINUE TO SHIFT SLOWLY EASTWARD THROUGH THE
MORNING AND INTO THE AFTERNOON HOURS.
&&
.SHORT TERM /TONIGHT/...
AS OF 220 AM WEDNESDAY...COLD FRONT WILL CONTINUE SLOWLY
PROGRESSING EASTWARD ACROSS CENTRAL AND EASTERN NORTH CAROLINA
OVERNIGHT. POPS/PRECIP WILL DIMINISH TONIGHT AS THE REMNANTS OF
TROPICAL STORM LEE AND ASSOCIATED STALLED FRONTAL BOUNDARY LIFT
NORTH OF THE CAROLINAS. NO SIGNIFICANT CHANGES TO THE SHORT TERM
FORECAST WITH THE OVERNIGHT PACKAGE. TEMPS IN THE LOW 70S WEST TO
MID 70S EAST ALONG THE BEACHES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...WILL MAINTAIN HIGH CHANCE POPS FOR THE
NORTHEASTERN TIER OF COUNTIES FOR THURSDAY INTO THURSDAY EVENING
AS A DEFORMATION ZONE SETS UP BETWEEN HURRICANE KATIA PASSING WELL
EAST OF THE NORTH CAROLINA COAST AND THE REMNANT LOW FROM THE
FORMER TROPICAL STORM LEE TO OUR WEST. THIS DEFORMATION ZONE WILL
PRODUCE SUFFICIENT LIFT FOR SHOWERS/TSTMS TO FORM AND MOST MODELS
INDICATE AT LEAST SOME LIGHT QPF OVER NORTHERN SECTIONS THURSDAY
AFTERNOON AND EVENING. RAIN CHANCES WILL REMAIN LOW OVER SOUTHERN
SECTIONS. THE UPPER LOW ASSOCIATED WITH THE LEE REMNANTS WILL
START TO RETROGRADE TO THE WEST ON FRIDAY AS HURRICANE KATIA GETS
CAUGHT UP IN THE WESTERLIES AND ACCELERATES AWAY FROM THE UNITED
STATES. THIS SHOULD LEAD TO LOWER RAIN CHANCES FRIDAY THRU THE
WEEKEND AS SOMEWHAT DRIER AIR FILTERS INTO THE REGION WITH WEAK
SURFACE HIGH PRESSURE IN PLACE. TEMPERATURES SHOULD BE VERY CLOSE
TO CLIMATOLOGICAL NORMALS THRU EARLY NEXT WEEK.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 745 AM WEDNESDAY...LINGERING MVFR TO IFR CONDITIONS
EARLY THIS MORNING DUE TO LOWERED CEILINGS IN SHOWERS AND
THUNDERSTORMS SHOULD MIX OUT BY EARLY MORNING. EXPECT SCATTERED
CLOUD COVERAGE TODAY WITH MOIST SOUTHERLY FLOW...SHOULD PRODUCE
CUMULUS AGAIN DURING THE DAY AND SCATTERED SHOWER/TSTM ACTIVITY
DEVELOP ON THE COASTAL PLAIN THIS AFTERNOON. COVERAGE DIFFICULT TO
NAIL DOWN AT THIS TIME BUT WILL CARRY CB IN TAFS AFTER 16Z.
/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 305 AM WEDNESDAY...SOME MVFR CEILINGS/VSBY MAY BE POSSIBLE
IN SOME SCATTERED SHOWERS/TSTMS...ESPECIALLY AT PGV THURSDAY
AFTERNOON AND EVENING. OTHERWISE...WITH DRIER CONDITIONS EXPECTED
FROM FRIDAY ONWARD...EXPECT MOSTLY VFR CATEGORY TO PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 1027 AM WEDNESDAY...SOUTHERLY WIND OVER THE WATERS RUNNNIG 15
TO 20 KNOTS THIS MORNING. AM SEEING REPORTS OF SEAS UP TO 8 FEET.
GRADIENT WILL LOOSEN A BIT THROUGH THE REMAINDER OF THE MORNING
HOURS AND INTO THE AFTERNOON ALLOWING SPEEDS TO DROP INTO THE 10 TO
15 KNOT RANGE. SEAS WILL REMAIN HIGH AS LONG PERIOD SWELL FROM KATIA
CONTINUE TO STREAM IN. LINE OF SHOWERS IN SOUTHERN WATERS WILL DRIFT
SLOWLY INTO THE CENTRAL AND NORTHERN WATERS DURING THE AFTERNOON
HOURS. SCA WILL CONTINUE FOR INCREASED SEAS.
PREV DISC...AS OF 225 AM WEDNESDAY...LATEST SURFACE AND BUOY
OBSERVATIONS INDICATE SOUTH-SOUTHEAST WINDS 15 TO 20 KNOTS ACROSS
THE WATERS WITH SEAS 6 TO 8 FT. AN ASCAT SCATTEROMETER WINDS PASS AT
0303Z INDICATED 20 KNOT SOUTHEAST WINDS SOUTH OF CAPE LOOKOUT WHICH
MATCHES WELL WITH BUOY 41036 OFF ONSLOW BAY AROUND THE SAME TIME.
SOUTHERLY FLOW 15 TO 20 KT WILL DIMINISH DURING THE DAY
WEDNESDAY...HOWEVER SEAS WILL REMAIN HIGH DUE TO INCREASING LONG
PERIOD SWELLS FROM HURRICANE KATIA. SCA WILL CONTINUE FOR INCREASED
SEAS AND WILL MAINTAIN HIGH SURF ADVISORY FOR THE COASTAL WATERS
BEGINNING THIS MORNING. LARGE WAVES WILL PRODUCE BREAKERS 8 TO 11 FT
NORTH OF CAPE LOOKOUT AND 6 TO 9 SOUTH. THIS COULD CAUSE SIGNIFICANT
EROSION ALONG THE ALREADY HARD HIT OUTER BANKS...ESPECIALLY IN THE
VICINITY OF THE BREACHES CUT BY HURRICANE IRENE.
/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 310 AM WEDNESDAY...LATEST WAVEWATCH GUIDANCE INDICATES
COMBINED SEAS/SWELL TO PEAK DURING THE AFTERNOON ON THURSDAY. THE
PEAK VALUES WILL 10 TO 15 FEET OVER THE CENTRAL WATERS WITH ABOUT
A 14 TO 15 PERIOD. THIS WILL MAINTAIN THE HIGH SURF ADVISORY AND
ELEVATED RIP CURRENT RISK. WAVEWATCH RAPIDLY BRINGS SEAS DOWN ON
FRIDAY AS KATIA GETS CAUGHT UP IN THE WESTERLIES AND QUICKLY MOVES
AWAY FROM THE U.S.. CONDITIONS DROP BELOW SMALL CRAFT ADVISORY BY
FRIDAY AFTERNOON/FRIDAY NIGHT AND SEAS SHOULD REMAIN 4 FEET OR
LESS FROM THEN THRU THE WEEKEND WITH THE AREA IN A WEAK PRESSURE
PATTERN.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 6 AM EDT FRIDAY FOR NCZ103-104.
HIGH SURF ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
NCZ095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT FRIDAY FOR
AMZ150-152-154. SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR
AMZ156-158.
&&
SYNOPSIS...DAG
NEAR TERM...CGG
SHORT TERM...DAG
LONG TERM...CTC
AVIATION...CTC/DAG
MARINE...CTC/CGGHazardous weather outlook, Sep 7, 1:50 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 AM EDT WED SEP 7 2011
NCZ029-044>047-079>081-090>094-080700-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
250 AM EDT WED SEP 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ103-104-080700-
OUTER BANKS DARE-OUTER BANKS HYDE-
250 AM EDT WED SEP 7 2011
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT
FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
HIGH RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-080700-
CARTERET-
250 AM EDT WED SEP 7 2011
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT
EDT THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
HIGH RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ098-080700-
ONSLOW-
250 AM EDT WED SEP 7 2011
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT
EDT THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
HIGH RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 7, 6:00 AM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
700 AM EDT WED SEP 7 2011
NCZ098-071215-
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
700 AM EDT WED SEP 7 2011
...STRONG THUNDERSTORMS TO AFFECT ONSLOW COUNTY...
A CLUSTER OF THUNDERSTORMS...PRODUCING FREQUENT LIGHTNING AND
HEAVY RAINFALL WILL MOVE FROM SOUTH TO NORTH ACROSS ONSLOW COUNTY
THROUGH 815 AM. WIND GUSTS TO 30 MPH MAY ALSO ACCOMPANY THESE
THUNDERSTORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FOLKSTONE...SNEADS
FERRY...CAMP LEJEUNE...JACKSONVILLE...VERONA AND HALF MOON.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
11
Special weather statement, Sep 7, 6:54 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
754 AM EDT WED SEP 7 2011
NCZ029-044-080-092>095-098-071245-
BEAUFORT-CARTERET-CRAVEN-JONES-MARTIN-ONSLOW-PAMLICO-PITT-
754 AM EDT WED SEP 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...ONSLOW...
JONES...BEAUFORT...CARTERET...PITT AND MARTIN COUNTIES THROUGH 845 AM
EDT...
AT 752 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF AYDEN
TO NEAR SWANSBORO ...MOVING NORTH AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW BERN...INDIAN
BEACH...SALTER PATH...SIMPSON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3500 7715 3542 7733 3602 7722 3599 7719
3594 7719 3594 7713 3547 7694 3548 7698
3545 7694 3511 7681 3497 7681 3507 7700
3498 7693 3494 7681 3473 7682 3469 7698
3470 7685 3468 7686 3464 7709
TIME...MOT...LOC 1152Z 188DEG 29KT 3543 7728 3509 7713
3462 7708
5Special weather statement, Sep 7, 7:44 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
844 AM EDT WED SEP 7 2011
NCZ093>095-071345-
CARTERET-CRAVEN-PAMLICO-
844 AM EDT WED SEP 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND
CARTERET COUNTIES THROUGH 945 AM EDT...
AT 844 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EMERALD ISLE...OR ABOUT 14 MILES SOUTHWEST OF NEWPORT...MOVING NORTH
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOGUE...CAMP BRYAN...
LITTLE LAKE...LONG LAKE...HAVELOCK...CROATAN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3467 7710 3470 7712 3471 7710 3474 7713
3480 7713 3483 7705 3483 7707 3483 7711
3520 7708 3516 7675 3496 7681 3507 7700
3500 7696 3494 7682 3472 7689 3469 7698
3468 7697 3469 7690 3468 7690 3464 7710
TIME...MOT...LOC 1244Z 190DEG 23KT 3467 7702
05Special weather statement, Sep 7, 7:46 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
846 AM EDT WED SEP 7 2011
NCZ029-044-080-071345-
BEAUFORT-MARTIN-PITT-
846 AM EDT WED SEP 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 945 AM EDT...
AT 846 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WASHINGTON...MOVING NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OLD FORD...
SMITHWICK...BEARGRASS...WILLIAMSTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3601 7721 3593 7719 3593 7709 3595 7704
3592 7702 3586 7703 3591 7693 3586 7689
3582 7688 3586 7684 3589 7683 3587 7678
3586 7678 3549 7700 3550 7701 3547 7701
3550 7722 3605 7730
TIME...MOT...LOC 1246Z 190DEG 23KT 3557 7710
5Special weather statement, Sep 7, 9:47 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1047 AM EDT WED SEP 7 2011
NCZ045-080-081-094-071545-
BEAUFORT-MAINLAND HYDE-PAMLICO-WASHINGTON-
1047 AM EDT WED SEP 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON AND MAINLAND HYDE COUNTIES THROUGH 1145 AM EDT...
AT 1047 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELHAVEN TO
FLORENCE...MOVING NORTH AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOBUCKEN...LOWLAND...
PUNGO LAKE......LEECHVILLE...PONZER......CENTER OF PHELPS LAKE...
SCUPPERNONG.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3554 7647 3551 7663 3549 7659 3551 7659
3551 7648 3539 7652 3549 7658 3548 7659
3539 7657 3535 7662 3533 7654 3505 7663
3535 7664 3538 7659 3540 7664 3557 7664
3596 7651 3597 7645
TIME...MOT...LOC 1447Z 195DEG 22KT 3557 7661 3521 7661
5Lightning, Onslow
- When
- September 7, 11:03 AM EST
- Where
- Onslow County, Ervintown
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.900, -77.550
Law enforcement reported a house was struck by lightning on Haw Branch Road causing minor damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, September 7 to 11, 201110 deaths · 1 injured · $192 million · 35 events
- Flash Flooding and Flood in Virginia, September 7 to 8, 20113 deaths · 32 events
- Flash Flooding and Flooding in Pennsylvania, September 7 to 12, 20111 death · $103 million · 16 events
- Flash Flooding and Flooding in New York, September 7 to 12, 2011$1.1 billion · 51 events
- Flash Flooding and Flooding in Maryland, September 7 to 8, 20111 death · 69 events
- Wildfire in Washington, September 7 to 16, 2011$4.5 million · 1 event
- Flood in Maryland, September 7 to 12, 2011$250,000 · 1 event
- Wildfire in Texas, September 7 to 9, 2011$200,000 · 1 event
- Flooding in Ohio, September 7 to 10, 2011$24,000 · 4 events
- Wildfire in Louisiana, September 7, 20111 injured · 1 event
- Flash Flooding in Virginia, September 7 to 8, 20118 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, September 7, 20115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344769.